The doctor is weaning me off of Effexor XR slowly. 37.5 mg removed... Adding 75mg Buproprion 2x per day.. Have taken Effexor Xr 225mg for 7+ years, but have been suffering from MDD for most of my life. Have only been on meds a couple days, but I read time and time again that I'd have energy but it's actually knocking me out! Has this happened to anyone else? I don't want to sleep; I've read far too many good reviews to give up yet... Besides... I am pretty desperate now, as I never leave my room, cry all the time, zero family interaction... I'm wasting precious, Blessed time with my 12 yr old daughter and my parents. Also. Does anyone have a good Wellbutrin combo I can talk to my doctor about if I don't find it's doing enough on it's own?
I have been taking Effexor, the generic form, for a little over a year. Started taking it because of extreme anxiety due to returning to school after 20+ years. Have tried to come off of it numerous times and get extremely depressed, anxious and very irritable. Have not been successful at getting off of it yet. The only reason I wanted to stop taking it was because of the side effects, severe sweating. How long have you been weaning down off the Effexor? I tried a drug called brentellix because I heard from a nurse friend of mine that she had success coming off the Effexor with it. Didn't work for me plus it was very expensive. I hope you are able to finally get off the Effexor. Not sure if this was any help but it seems there has to be something that would make coming off this easier. Good Luck!!
I am on moderate doses of Wellbutrin and Zoloft, and it kept me relatively stable for years. I do feel drowsy sometimes, but I don't know if that's because of the drugs, because I've been taking them for so long. Maybe taking your meds at night before you go to sleep will work better. Also, you could counteract the drowsiness with good old coffee (which is also a mild antidepressant) during the day. Either way, talk to the doctor who prescribed it first. Good luck!
Good morning alison020303; Your going to be fine what is happining to you right now is partly the withdrawal of the effexor but your doctor is doing it smart by just droping it by 37.5mg And at the same time you are having the nasty effects of going on the Wellbutrin it is very common with these medications to feel worse and your symptoms get worse for the first 7 to 14 days of starting these medications. You should be starting to feel a bit better very soon.
AT THIS POINT DON'T WORRY ABOUT WHAT WELL WORK with the wellbutrin.right now there are many medications the doctor can add later but for right now you have to get the welllbutrin in your system you have only taken it for a couple days.And what I said is you could be feeling part withdrawal of the effexor andthe starting of the Wellbutrin which as I said the first week or two is the hardest after another week to ten days the worst of that well be over.Then it well start to work better to get the full blood level of Wellbutrin it takes 6 to 8 weeks and as the doctor slowly decreases the Effexor you should not fell as much withdrawals from the effexor But if you do let the doctor know there are things the doctor can give you to make it easier to come off the effexor. Just do the best you can and even now if it gets to much call your doctor.AND PLEASE REMEMBER YOU WELL BE FEELING BETTER SOON.YOU ARE NOT ALONE PLEASE KEEP in contact and let us know how you are doing.Any questions please post again and try to not beat up on yourself this is not your fault. STAY POSITIVE life well get better.We have alot of great people here so keep posting questions and know we are here for you. we are not the doctors but we have gone through what you are right now.Do your best to have a good day. Chuck1957 AND IGNORE ANY NEGITIVE POST focus on the people that are positive.And that wonderful Mom and your daughter. your far from being alone. Chuck.
Alison' if something I said in my post makes no sense please respond I have been on the Effexor for about 8 years and the Wellbutrin also for 3 years you well get better please stay positive and faith if you believe in whateve and avoid negative people we are like a sponge and soak up there energy you need all of yours to get through this change in medication.Trust me you well be feeling better but it is going to take some time this is the hardest part and if it gets to hard call your doctor but sounds like he or she knows what they are doing as far as tapering down the Effexor. Merry Christmas things are going to be better for you. Chuck1957
Well it all depends on how long you have been on the medication. I recently started Wellbutrin and have experienced a tired feeling (low energy), but i think that is do to my brain adjusting and me not getting sleep. I say give it some more time and see what the future holds. Your brain is going through changes right now having to adjust to the meds. To answer your question I believe Prozac and Wellbutrin are a good combo. This is just "hear say" i haven't personally been on that combo.
I was taking both effexor and wellbutrin for over a year or so and never had any side effects until, I decreased my self off of both which, is not a great idea typically. I did have issues with feeling more depressed and not quite right when I stopped the effexor. However I am very glad to be off the medications.
I took Welbutrin for yrs. I took it @ bedtime for 1yr & since I didn't get sleepy or feel fatigued, Dr had me take it every morning. It takes 4-6 wks for new meds to get into ur system, however u need to get into c the prescribing dr.
July 23, 2014, my dr prescribed Fetzima & Seroquel for my MDD. Fetzima 40mg in the morning & Seroquel 200mg @ bedtime. Before those 2 drugs, I'd been on, effexor, Zoloft, welbutrin. Those worked for anywhere from 1-2yrs, then the Dr prescribed another drug.
The Seroquel, has a generic, which I take the generic. It's inexpensive. The isn't a generic, yet, for Fetzima.The Fetzima is a relatively new drug, so it's pricey if u don't have insurance. My Dr had to send a letter to Humana stating all these other antidepressants didn't work & this was the only drug that'll work. Humana approved. I'm most thankful. Had Humana not approved, that drug is over $300 for 30. W/o insurance I couldn't have taken it. Idk if this helped much, but these r literally my "lifesavers."
I don't have an answer but I've got to put in my 2c! (Before I'm done you may be saying, "her two bucks!")
You say Wellbutrin puts you to sleep - my Dr put me on Effexor about 10yrs ago and it konked me out for 48 hours!! I decided I did not like that med! Conversely, Wellbutrin didn't do anything at all, even after a couple weeks. I finally found Mirtazapine, which SEEMS to help. At least I don't feel hopeless anymore and get out of bed more now. I'm not saying they're BAD meds, they just weren't for ME. If you're determined to get off Effexor and onto Wellbutrin for your family's sake, more power to you! You're going to feel sleepy, it's a powerful drug. So is Effexor. Switching any antidepressant can be hard. Usually the sleepiness goes away in a couple weeks and I see it's been 8 days since you asked your Q. Keep us posted on this thread if you can, I'm sure it would help others as well. And remember, it does take time for your body to 1. Adjust to titring down off the Effexor and 2. Adjust to the new med, AND, 3. Adjusting to not being on Effexor but being on Wellbutrin. I know that sounds redundant, but you are doing three things so make sure you're well-rested, (sounds like the Wellbutrin is keeping that together,) eat as healthy as you can, and DO treat yourself to that special coffee, a treat - bc you deserve one! :) The med merry-go-round is no picnic for your body or your mind. Take care! I hope this gives you a little encouragement bc you CAN win over MDD. I'm hoping you have counseling as well? I really hope the Wellbutrin works for you. Laying around crying all the time isn't my favorite thing to do either. Hugs!
alison020303; The Wellbutrin does make some very sleepy but this with most people is one of the side effects that last just a few weeks then it and other side effects go away.Then you continue to take it daily and you well notice that gradually you do start to feel better and by the 4 to 6 week time when you get the full blood level you should be good to go. Also, everyone does different on different medications so if the sleepiness continues you can always start to take it at night for a while because it is timed release and well last all day too. But this way it well help you sleep also.Just another Idea to think about.
I am still on Effexor xr Generic was on 300mg and have adjusted very well but after I got out of the hospital they messed up my medications so bad I am now on Just 150mg Effexor and I take it in the morning and have no problems but at one time I was taking the Wellbutrin generic and the Effexor for about 6 months at the same time during a crisis and did just fine.But I am so wired up that it takes a lot to get me to sleep if I even do Remember we are not doctors but we are all people that have experience taking these medications so please bookmark us so you can find us and just start a new post and let us know how you are doing in a week or so. We do care. There is nothing wrong with us.all here having to take these medications we all have to look out for the crazy ones that take nothing and are running around out there LOL Happy New Year. may 2016 be a great year for you and the family. Chuck1957
- Effexor Drug Information
- Effexor XR Drug Information
- Wellbutrin Drug Information
- Bupropion Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Sep 2014 • 1 answer
Posted 7 Nov 2014 • 2 answers
Posted 26 Dec 2015 • 1 answer
Posted 7 Mar 2016 • 2 answers
Posted 1 day 11 hours ago • 2 answers